Facebook Pixel
EmpowHER Guest

I had 5 years of tamoxifen and 5 years of letrozole. What can be next?

By Anonymous March 11, 2009 - 2:22pm
Rate This

Add a Comment2 Comments

Dear Anon, I was wondering if your doctor considers your case in full remission, if so, have you discussed the plan from this point on? There are always side effects of long term use of any type of drug. In your case, the longer you use tamoxifen for example, the higher the chances to develop endometrial cancer, that is why you should be getting regular check ups. I suggest you consult your physician's plan for you as a next step. Or if you prefer to have a second opinion, I think it would be a great start....you will be surprised how opinion about drugs vary from doctor to doctor. Wish you well.

March 11, 2009 - 9:07pm

Hey anon, Thanks so much for writing. Several years of medication can certainly make us wonder what's in store for us. We asked the wonderful Lillie Schockney, RN., BS., MAS, who holds many titles with Johns Hopkins School of Medicine including professor of breast cancer and professor of surgery and gynecology as well as administrative director for the Avon Foundation Breast Center. Here was her response:

"Clinical trials haven't completed yet to tell us the next steps. So currently, you should consider your treatment completed when you've hit that 10 year mark. The risk of recurrence is quite low at a decade. Down the road, there may be other hormonal therapies or even decisions to continue on Letrozole but currently no hormonal therapy is recommended passed the time frame you have accrued."

March 11, 2009 - 3:10pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.